Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

What is the cause of stammering post intake of Eptoin ?

DEAR SIR,MY CHILD GOT SEIZER BEFORE 2YEARS AND GETTING TREATED WITH EPTOIN . DOCTOR RECENTLY INCREASED DOSAGE BECAUSE OF WEIGHT INCREASED.THAT IS 5ML TO 7.5ML.NOW HE IS GETTING BLURRED SPEECH LIKE WA..WA..WA..WATER.IS IT IS A SIDE EFFECT?CAN HE GET CURED?I AM IN MUCH FEAR..HELP ME SIR
Asked On : Wed, 14 Mar 2012
Answers:  1 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General & Family Physician 's  Response
Hi,
Thanks for writing in.
Slurring of speech is a known side effect of phenytoin ( which is the drug present in Dilantin). It is indicative of an overdose. Please see your physician as soon as possible so that he caan modify the dosage. Also, please get the following investigations done: Complete blood count with peripheral smear, Serum phenytoin levels. These symptoms will disappear in a few dose of reducing the dose.

I hope this helps
Answered: Wed, 14 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor